MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device fragment detachment occurred.During a transcatheter aortic valve replacement (tavr) procedure vascular access was obtained via a mildly tortuous transfemoral approach.The moderately calcified native aortic annulus measured 24.3mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with one (1) inflation of a 23mm non-boston scientific (bsc) balloon catheter.A 25mm acurate prime valve was prepared and loaded onto an acurate prime delivery system (ds).The acurate prime ds was advanced into position, commissural alignment was achieved, and initial stage of valve release was performed.After the initial stage of valve release, the acurate prime valve was in a slightly high position relative to the native aortic annulus.The operators pushed on the acurate prime ds which corrected the position of the acurate prime valve.Rapid pacing was initiated, the final stage of valve release was performed, and acurate prime valve embolized aortically.A 23mm non-bsc valve was prepared for a valve-in-valve procedure.The 23mm non-bsc valve system was advanced through the 14f isleeve introducer sheath and it was observed that a fragment of the 14f isleeve introducer sheath was attached to the non-bsc valve.The non-bsc valve system was retracted and the non-bsc valve was released in the abdominal aorta.The fragment of the 14f isleeve introducer sheath was firmly anchored in the patient's anatomy between the aorta and the ectopically implanted non-bsc valve.A second 23mm non-bsc valve was prepared and implanted with a resultant paravalvular leak.Post-dilatation was performed with a 24mm non-bsc balloon catheter with a good result.Both coronary arteries were patent and free, and the patient remained stable throughout the procedure.No patient complications were reported.No future interventions to remove the fragment of the 14f isleeve introducer sheath are planned.
 
Event or Problem Description
It was reported that a device fragment detachment occurred.During a transcatheter aortic valve replacement (tavr) procedure vascular access was obtained via a mildly tortuous transfemoral approach.The moderately calcified native aortic annulus measured 24.3mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with one (1) inflation of a 23mm non-boston scientific (bsc) balloon catheter.A 25mm acurate prime valve was prepared and loaded onto an acurate prime delivery system (ds).The acurate prime ds was advanced into position, commissural alignment was achieved, and initial stage of valve release was performed.After the initial stage of valve release, the acurate prime valve was in a slightly high position relative to the native aortic annulus.The operators pushed on the acurate prime ds which corrected the position of the acurate prime valve.Rapid pacing was initiated, the final stage of valve release was performed, and acurate prime valve embolized aortically.A 23mm non-bsc valve was prepared for a valve-in-valve procedure.The 23mm non-bsc valve system was advanced through the 14f isleeve introducer sheath and it was observed that a fragment of the 14f isleeve introducer sheath was attached to the non-bsc valve.The non-bsc valve system was retracted and the non-bsc valve was released in the abdominal aorta.The fragment of the 14f isleeve introducer sheath was firmly anchored in the patient's anatomy between the aorta and the ectopically implanted non-bsc valve.A second 23mm non-bsc valve was prepared and implanted with a resultant paravalvular leak.Post-dilatation was performed with a 24mm non-bsc balloon catheter with a good result.Both coronary arteries were patent and free, and the patient remained stable throughout the procedure.No patient complications were reported.No future interventions to remove the fragment of the 14f isleeve introducer sheath are planned.It was further reported the patient recovered and was discharged four (4) days post index procedure.
 
Additional Manufacturer Narrative
Procedural angiographic media was provided to assist in the investigation and was reviewed by a boston scientific medical director.The provided fluoroscopic series were out of chronological order and the series number was considered as the chronological order for this review.The procedure was performed using a j-guidewire in the non-coronary sinus as a positioning parameter for the acurate prime valve.Cardiac fluoroscopy showed a j-guidewire in the left ventricle and another in the coronary sinus.Balloon aortic valvuloplasty (bav) was performed and a safari2 guidewire was placed in the left ventricle.The initial stages of valve deployment were performed.During the final stage of release of the acurate prime valve, aortic migration of the valve was noticeable.Cardiac fluoroscopy showed the acurate prime valve fully released in a superficial position relative to the annular plane, hypo-expanded (inflow smaller than outflow), and severe aortic regurgitation.Fluoroscopy showed the proximal end of the 14f isleeve introducer sheath with a fragment of the device missing.Abdominal aortography showed the non-bsc valve was released in the acurate prime valve in the descending aorta with evidence of radiopaque material on the lower edge of the non-bsc valve.Thoracic aortography showed regurgitation through the non-bsc valve in the thoraco-abdominal aorta.Aortography showed moderate paravalvular leak (pvl) in the region of the left coronary sinus.Post-dilation of the non-bsc valve was performed.Left and right coronary angiography showed adequate coronary perfusion.The radiopaque fragment previously located on the lower edge of the non-bsc valve in the abdominal aortic topography had moved to the upper edge of the non-bsc valve.A valve-in-valve was completed at the annulus with a second non-bsc valve.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21691006
Report Number2124215-2025-17574
Device Sequence Number13026449
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0033908919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/13/2025
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexUnknown